Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 87, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Sep 7, 2001, 8:02 PM CDT for Green Lake County, Wisconsin. It was in force for 13 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Sep 7, 2001, 8:02 PM CDT (01:02 UTC)
- Expired
- Sep 7, 2001, 8:15 PM CDT
- In force
- 13 min
- Issued by
- NWS Milwaukee, WI
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Green Lake County, WI
The radar
The Milwaukee radar (KMKX), 104 km from the middle of the area, began a volume at 01:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 7, 7:45 PM CDT | Severe Thunderstorm Watch | SPC | 3 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 1.0 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1318 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 769 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 158 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
442 WUUS53 KMKX 080105 CCA SVRMKE WIC047-080115- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 802 PM CDT FRI SEP 7 2001 THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN GREEN LAKE COUNTY IN SOUTH CENTRAL WISCONSIN * UNTIL 815 PM CDT * AT 801 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS FROM BERLIN TO GREEN LAKE. THEY WERE MOVING NORTHEAST AT 45 MPH. * THE SEVERE THUNDERSTORMS WILL MOVE EAST OUT OF EASTERN GREEN LAKE COUNTY BY 815 PM CDT. IF YOU ARE IN THE PATH OF THIS STORM...YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 60 MPH...LARGE HAIL...AND DEADLY LIGHTNING. SEEK SHELTER IMMEDIATELY LAT...LON 4392 8912 4368 8909 4368 8892 4396 8891 KAPELA CORRECTED FOR EXPIRATION TIME
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 7, 2:30 PM CDT, 5 hours 32 minutes earlier.
Area forecast discussion, Sep 7, 2:30 PM CDT, 5 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 230 PM CDT FRI SEP 7 2001 FCST FOCUS IS STILL ON TIMING OF RN EVENTS WITHIN A VERY COMPLICATED WX PATTERN. IN THE SHORT TERM...SHRTWV LIFTING UP THRU MN AND IA CONTS TO SPRD SHWRS AND STORMS ACRS CWA. WL CONFORM ZN WORDING TO CNVTV COVERAGE AT ISSUANCE TIME...POPS MAY NOT BE NEEDED. THERE IS A SGFNT DIFFERENCE IN MODEL SOLUTIONS FOR OVERALL PICTURE AFTER THAT. RGL DOES NOT BRING CDFNT THRU CWA NRLY AS FAST AS OTRS... THIS WUD HAVE A PROFOUND EFFECT ON TMPS AND CNVTV TRENDS. WE PREFER ETA/AVN HANDLING OF SITUATION...BASICALLY RELATING EVENTS TO MOVMT OF STG VORT CNTR NOW IN BASE OF WRN UPR TROF. STLT LOOPS SHW THIS FEATURE WELL...NOW SPINNING EWD THRU CO. ABV MODELS LIFT THE VORT OUT INTO UPR MIDWEST TMRW...ACCOMPANIED BY COMMA CLD BEST DEPICTED BY AVN. SO WL GO WITH HI POPS DURG THE DAY. THIS IN TURN PULLS SFC LO THRU CWA AND SWINGS CDFNT THRU SHORTLY THEREAFTER. THIS WUD TAKE MOST OF THE PRCP OUT OF CWA BY SAT EVE. SO WE MAY NOT MENTION RN CHC SAT NGT INTO SUNDAY...THEN PICK IT UP AGN AFT THAT AS NXT WV LIFTS OUT OF UPR TROF. WL FLW MAV GUID NUMBERS...WHICH DEPICT ABV SCENARIO MUCH BETTER. .MKX...NONE. NJ
In the hours before
Special weather statement, Sep 7, 2:06 PM CDT, 5 hours 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 206 PM CDT FRI SEP 7 2001 WIZ046-047-057-063-069-071915- COLUMBIA-DANE-GREEN LAKE-MARQUETTE-ROCK- 206 PM CDT FRI SEP 7 2001 ...PART OF SEVERE THUNDERSTORM WATCH 713 CANCELED... SEVERE THUNDERSTORM WATCH NUMBER 713 IS NO LONGER IN EFFECT FOR MARQUETTE...GREEN LAKE...COLUMBIA...DANE AND ROCK COUNTIES. THE LINE OF SEVERE STORMS HAS MOVED EASTWARD OUT OF THE AREA. NJ
Special weather statement, Sep 7, 2:14 PM CDT, 5 hours 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 214 PM CDT FRI SEP 7 2001 WIZ051-052-058>060-064>066-070>072-072030- DODGE-FOND DU LAC-JEFFERSON-KENOSHA-MILWAUKEE-OZAUKEE-RACINE- SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA- 214 PM CDT FRI SEP 7 2001 ...SEVERE THUNDERSTORM WATCH UNTIL 5 PM... AT 210 PM...WEATHER RADAR SHOWED A LINE OF SCATTERED THUNDERSTORMS EXTENDING FROM PLYMOUTH IN SHEBOYGAN COUNTY TO DELAFIELD IN WAUKESHA COUNTY...MOVING NORTHEAST NEAR 30 MPH. IF IT HOLDS TOGETHER...THE LINE SHOULD PASS THROUGH SHEBOYGAN...PORT WASHINGTON...AND POSSIBLY MILWAUKEE BY 330 PM. THE STRONGEST STORMS WERE NEAR PLYMOUTH...WHILE STORMS IN THE SOUTHERN PART OF THE LINE HAD WEAKENED SOMEWHAT SINCE 145 PM. SOME NEW STORMS HAD POPPED UP OVER OZAUKEE AND MILWAUKEE COUNTIES AHEAD OF THE MAIN LINE. NO SEVERE WEATHER HAS BEEN REPORTED SINCE 130 PM...BUT AREA RESIDENTS AND TRAVELERS SHOULD REMAIN ON THE ALERT FOR THIS POSSIBLITY. NJ
Special weather statement, Sep 7, 3:10 PM CDT, 4 hours 52 minutes before
WIZ046-047-051-052-056>060-062>072-072045- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 310 PM CDT FRI SEP 7 2001 ...SEVERE THUNDERSTORM WATCH CANCELLED... THE SEVERE THUNDERSTORM WATCH WHICH HAD BEEN IN EFFECT HAS BEEN CANCELLED FOR SOUTHERN WISCONSIN. THE THREAT OF SEVERE WEATHER HAS ENDED.
Local storm report, Sep 7, 7:16 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
716 PM CDT FRI SEP 07 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0655 PM DODGEVILLE WI WIND DAMAGE
09/07/01 IOWA TREE DOWN IN THE CITY
0655 PM REWEY WI WIND DAMAGE
09/07/01 IOWA TREE DOWN IN THE CITY
0658 PM BENTON WI WIND DAMAGE
09/07/01 LAFAYETTE TREE DOWN
0658 PM SHULLSBURG WI WIND DAMAGE
09/07/01 LAFAYETTE TREE DOWN IN THE TOWN
0710 PM MONROE WI 60 MPH TSTM GUST
09/07/01 GREEN REPORTED BY PUBLIC.
0710 PM MONROE WI WIND DAMAGE
09/07/01 GREEN TREE DOWN IN THE CITY
OF MONROELocal storm report, Sep 7, 7:41 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
741 PM CDT FRI SEP 07 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0655 PM DODGEVILLE WI WIND DAMAGE
09/07/01 IOWA TWO TREES DOWNED.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0658 PM BENTON WI WIND DAMAGE
09/07/01 LAFAYETTE TREE DOWNED. REPORTED
BY STORM SPOTTER.
0710 PM MONROE WI 60 MPH TSTM GUST
09/07/01 GREEN TREE DOWNED. REPORTED
BY STORM SPOTTER.
0720 PM PORTAGE WI 60 MPH TSTM GUST
09/07/01 COLUMBIA REPORTED BY LAW
ENFORCEMENT OFFICIAL.The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 7:16 PM CDT | Severe Thunderstorm Warning | MKX | Green Lake, Marquette | 44 min |
| Sep 7, 7:41 PM CDT | Severe Thunderstorm Warning | MKX | Jefferson, Walworth | 79 min |
| Sep 7, 7:41 PM CDT | Severe Thunderstorm Warning | MKX | Dodge, Fond du Lac | 79 min |
| Sep 7, 8:21 PM CDT | Severe Thunderstorm Warning | MKX | Waukesha | 39 min |
| Sep 7, 8:41 PM CDT | Severe Thunderstorm Warning | MKX | Washington | 49 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.